Alert archive / Pennsylvania / Wind Advisories in 2024
Wind Advisory 12, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 3, 2024, 2:37 PM EST for 33 counties in Pennsylvania. It took effect at Dec 5, 2024, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2024, 2:37 PM EST (19:37 UTC)
- In effect from
- Dec 5, 2024, 1:00 AM EST
- Expired
- Dec 5, 2024, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS71 KCTP 031937 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 237 PM EST Tue Dec 3 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041000- /O.NEW.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Hershey, Bradford, Coudersport, York, State College, Altoona, Trout Run, Lewistown, Pottsville, Bloomsburg, Renovo, Huntingdon, Mifflintown, Berwick, Lebanon, Mount Union, Selinsgrove, Emporium, Clearfield, Danville, McConnellsburg, Chambersburg, Bedford, Newport, Ridgway, DuBois, Gettysburg, Wellsboro, Sunbury, Laporte, Harrisburg, Lancaster, Williamsport, Mansfield, Lock Haven, Johnstown, St. Marys, Philipsburg, Warren, Lewisburg, Shamokin, Somerset, and Carlisle 237 PM EST Tue Dec 3 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Central Pennsylvania. * WHEN...From 1 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege MS/MC/NB/JB1/JB3/Guse
5 follow-up statements
441 WWUS71 KCTP 040246 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 946 PM EST Tue Dec 3 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041215- /O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Hershey, Carlisle, Shamokin, Bloomsburg, Gettysburg, Lock Haven, Lebanon, Coudersport, DuBois, Laporte, Mifflintown, Mount Union, Johnstown, Chambersburg, Pottsville, Selinsgrove, St. Marys, Bradford, Danville, Williamsport, Ridgway, McConnellsburg, State College, Harrisburg, York, Newport, Emporium, Wellsboro, Lewistown, Lancaster, Philipsburg, Berwick, Renovo, Warren, Somerset, Mansfield, Trout Run, Sunbury, Lewisburg, Huntingdon, Bedford, Altoona, and Clearfield 946 PM EST Tue Dec 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Central Pennsylvania. * WHEN...From 1 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege KF
681 WWUS71 KCTP 040935 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 435 AM EST Wed Dec 4 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041745- /O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Carlisle, Somerset, Mansfield, Lock Haven, Coudersport, York, Newport, Renovo, DuBois, Wellsboro, Bedford, Bradford, Hershey, McConnellsburg, Shamokin, Harrisburg, Emporium, Ridgway, Sunbury, Berwick, Gettysburg, Huntingdon, Williamsport, Clearfield, Warren, Mifflintown, Philipsburg, Bloomsburg, Pottsville, Trout Run, Lewistown, Lewisburg, Chambersburg, Lancaster, Johnstown, Altoona, Selinsgrove, Danville, State College, Mount Union, St. Marys, Lebanon, and Laporte 435 AM EST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected. * WHERE...All of Central Pennsylvania * WHEN...From 1 AM to 7 PM EST Thursday. * IMPACTS...The wind could blow down tree limbs and cause power outages. The wind will also create very poor visibility when snow is falling at the same time. Drifting snow may also lead to poor road conditions even when the snow is not falling. * ADDITIONAL DETAILS...The risk for power outages and treacherous travel will be greatest across the Allegheny Mountains and Laurel Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege Dangelo
788 WWUS71 KCTP 040936 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 436 AM EST Wed Dec 4 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-042330- /O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Carlisle, Somerset, Mansfield, Lock Haven, Coudersport, York, Newport, Renovo, DuBois, Wellsboro, Bedford, Bradford, Hershey, McConnellsburg, Shamokin, Harrisburg, Emporium, Ridgway, Sunbury, Berwick, Gettysburg, Huntingdon, Williamsport, Clearfield, Warren, Mifflintown, Philipsburg, Bloomsburg, Pottsville, Trout Run, Lewistown, Lewisburg, Chambersburg, Lancaster, Johnstown, Altoona, Selinsgrove, Danville, State College, Mount Union, St. Marys, Lebanon, and Laporte 436 AM EST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected. * WHERE...All of Central Pennsylvania. * WHEN...From 1 AM to 7 PM EST Thursday. * IMPACTS...The wind could blow down tree limbs and cause power outages. The wind will also create very poor visibility when snow is falling at the same time. Drifting snow may also lead to poor road conditions even when the snow is not falling. * ADDITIONAL DETAILS...The risk for power outages and treacherous travel will be greatest across the Allegheny Mountains and Laurel Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege Dangelo
693 WWUS71 KCTP 042019 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 319 PM EST Wed Dec 4 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051300- /O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Mansfield, Lock Haven, Mount Union, Lewisburg, Pottsville, Sunbury, Emporium, Selinsgrove, Ridgway, Lancaster, Williamsport, Newport, Shamokin, Coudersport, Hershey, Bedford, Wellsboro, State College, DuBois, Carlisle, McConnellsburg, Danville, Laporte, Huntingdon, Somerset, Harrisburg, Clearfield, Philipsburg, Altoona, Trout Run, Mifflintown, Bloomsburg, York, Renovo, Warren, Chambersburg, Lebanon, St. Marys, Lewistown, Berwick, Bradford, Johnstown, and Gettysburg 319 PM EST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected. * WHERE...Central Pennsylvania. * WHEN...From 1 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege Steinbugl
445 WWUS71 KCTP 051235 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 735 AM EST Thu Dec 5 2024 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-060000- /O.CON.KCTP.WI.Y.0012.000000T0000Z-241206T0000Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Huntingdon, Williamsport, Johnstown, Trout Run, McConnellsburg, Warren, Coudersport, Berwick, Lewistown, Selinsgrove, Mifflintown, Bradford, Laporte, State College, DuBois, Harrisburg, Hershey, Lancaster, Altoona, Renovo, Carlisle, Sunbury, Clearfield, Wellsboro, York, Somerset, Emporium, Pottsville, Chambersburg, Danville, Newport, Lebanon, Ridgway, Mansfield, St. Marys, Lewisburg, Shamokin, Bloomsburg, Mount Union, Gettysburg, Bedford, Lock Haven, and Philipsburg 735 AM EST Thu Dec 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until 7 PM EST this evening. * IMPACTS...The wind could blow down tree limbs and cause power outages. The wind will also create very poor visibility when snow is falling at the same time. Drifting snow may also lead to poor road conditions even when the snow is not falling. * ADDITIONAL DETAILS...The risk for power outages and treacherous travel will be greatest across the Allegheny Mountains and Laurel Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/statecollege Dangelo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:52 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 3, 10:52 AM EST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service State College PA 1052 AM EST Tue Dec 3 2024 .SYNOPSIS... * Cold and breezy conditions continue this week with temperatures below the historical average for early December * Lake effect snow in Warren and McKean Counties shifts to the north tonight then ramps back up late Wednesday night-Friday * Widespread snow showers and a few squalls are likely late Wednesday night into Thursday along with 30-50 mph wind gusts && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Sfc trough axis tracking southward from the PA/NY border will disrupt the heavier snow showers in the lake effect warning area - but also help to deliver a broader area of mainly light snow showers to the northern tier of CPA into midday. Hires models suggest some mesoscale lake effect banding reestablishes itself this afternoon extending southeast from Lake Erie [with possible Huron connection] somewhere across the I80 corridor. This may result in later adjustments to POPs, but for now we added lower chances for snow showers/flurries through the evening commute. 1540UTC GOES visible shows mostly sunny skies across the majority of south central PA (outside of the Laurels) to the south of the sfc trough axis. Arrival of slightly cooler air aloft could lead to an uptick in stratocu into the afternoon and latest trends would be generally supportive of increased cloud cover particularly to the northwest of I81. Daytime highs will be 5 to 10 degrees below the historical average for early December ranging from the upper 20s in the Allegheny Mtns to around 40F in the mid to lower Susquehanna Valley. For the Wed night-Thu sharp frontal system, we are considering expanding the watch to include the Laurel Highlands later this afternoon. && .SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/... As the llvl wind finally pushes the LES to the N, the influence of a major sfc low deepening over the Canadian Plains will already be beginning. Clouds aloft will be brought in from the west in the warm-ish advection in advance of the fronts associated with the storm. Not much of a moisture inflow as the low passes north of the Great Lakes, headed to srn Quebec by Thursday aftn, deepening to 990mb as it does so. The tight pressure gradient between the suppressed high and the vigorous low will generate a strong/gusty wind, peaking Wed evening/night (starting before CFROPA) and lasting into/through much of Thursday (in the strong CAA). 60+KT winds get down to just 3-4kft Wed evening at JST and 50+KT wind gets that low at BFD and much of the rest of the area. But, there will be a 70-90deg veer to the wind from the sfc to that level. After the front passes, Even the lower elevation of the SE could get gusts well into the 40s on Thursday when the vertical alignment gets better there. The push of arctic air is a classic setup for widespread SHSN/SNSQ, but timing of frontal passage is at the diurnal minimum, likely before sunrise Thurs. The wind will probably require an advy , but the confidence is not quite there to hoist it on this shift. The SHSN will amount to little before sunset Wed, but an inch or less is a good bet for the Alleghenies by then. As the stronger SHSN and front move through, a very accum could happen all the way to Lancaster Co. But, the temps will actually be marginal for any snow to stick. Have mentioned more a rain-snow mix for them for later Wed night. After that, it's all cold, but drying out in the (Thurs) morning. It's the lake effect that will cause the most trouble in the Wed PM-Thurs PM time frame. Expect another good Huron connection, with a slightly north of west fetch. The possibility of 6+" over the 36 hrs is high enough to post a watch for that time frame. Elk county may be the beneficiary of the more-NWrly and fast flow. We've added them to the watch along with Warren and McKean. The Laurels may get 1-3 out of the first pass of snow Wed/night, and another 1-3 on Thurs/night. This will probably be enough for an advy, but there could be much of the day Thurs where they will only have flurries. A very complicated situation. The rest of the nrn mtns is on target to have 1-3", and AOO-UNV in the 1-2" range, mostly Wed PM. Some point amounts over 3" are possible, but the wind will be so strong that the flakes may get fractured and blown around so much that it may not be easy to get it to build up. The SLRs waggle around thru the event, but will probably be near 20:1 during the heaviest lake effect time. So, even with gusts into the 30s (N) and 40s (S) at times, the worry for power outages due to snow on the power lines is low but more than zero. Temps may waggle up a little Wed night before the FROPA, especially in the S. They will then fall, and stay steady or may even continue to fall slightly through the day almost everywhere. The clouds and well-mixed llvls Thursday night won't allow much of a temp fall. But, wind chills will be in the single digits NW and teens SE. Spots in the Laurels may touch 0F wind chills. && .LONG TERM /FRIDAY THROUGH MONDAY/... A persistent upper-level trough will continue to allow for cooler than average temperatures later this week and into the weekend. High temperatures will remain 5-10F below normal throughout much of the extended period with a notable exception on Friday when a reinforcing shot of cold air moves into the region. Cloud cover and breezy winds will make low temperatures trend closer to seasonable averages; however, wind chills in the single digits (and potentially below zero across portions of the Laurel Highlands) throughout the weekend. Ridging will begin building in Sunday, and height rises combined with southerly flow could allow for moderating temperatures for the beginning of next week. A warm front will cross over Pennsylvania Sunday night into Monday associated with a subtle shortwave. A mix of rain/snow/freezing rain could be possible Sunday night into Monday given the current temperature profiles, but this far out the system will continue to be monitored for significant changes. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... Persistent lake effect snow showers will continue across BFD vicinity through this afternoon before event winds down this evening as snow showers become scattered. IFR cigs will continue into tonight. Elsewhere, MVFR at AOO, JST and UNV, generally from cigs will continue into this afternoon. IPT should drop into MVFR also for several hours this morning as another round of snow showers cross that region. MDT and LNS should remain VFR, with maybe only a passing flurry. Outlook... Tue eve-Wed...Marginal improvement to MVFR/VFR across the NW 1/2 of the airspace. Wed night-Thursday...Strong FROPA with widespread snow showers and sharp wind shift with sfc gusts 30-45kt from 270-320 deg. Fri-Sat...IFR/MVFR most likely at KBFD/KJST with return of lake effect and upslope snow showers. MVFR to low VFR expected elsewhere. Decreasing wind. && .CTP WATCHES/WARNINGS/ADVISORIES... Lake Effect Snow Warning until 7 PM EST this evening for PAZ004-005. Winter Storm Watch from Wednesday afternoon through late Thursday night for PAZ004-005-010. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Dangelo LONG TERM...DeVoir/NPB/Bowen AVIATION...Martin/Gartner
Hazardous weather outlook, Dec 3, 3:37 AM EST, 11 hours before
Hazardous Weather Outlook National Weather Service State College PA 337 AM EST Tue Dec 3 2024 PAZ004-005-040845- Warren-McKean- 337 AM EST Tue Dec 3 2024 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010-040845- Elk- 337 AM EST Tue Dec 3 2024 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-040845- Clearfield-Cambria-Somerset- 337 AM EST Tue Dec 3 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. 3 to 5 inches of snow and wind gusts of 40 to 50 MPH are possible Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-011-012-018-037-041-042-040845- Potter-Cameron-Northern Clinton-Northern Centre-Tioga- Northern Lycoming-Sullivan- 337 AM EST Tue Dec 3 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. 2 to 4 inches of snow and wind gusts up to 40 MPH are possible Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034-035-045-046-049>053-058-040845- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 337 AM EST Tue Dec 3 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 40 to 50 MPH are possible Wednesday night and Thursday along with an inch or two of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-057-059-063>066-040845- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 337 AM EST Tue Dec 3 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 40 to 50 MPH are possible Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 3, 12:31 PM EST, 2 hours 6 minutes before
Special Weather Statement National Weather Service State College PA 1231 PM EST Tue Dec 3 2024 PAZ006-037-031845- Potter-Tioga- 1231 PM EST Tue Dec 3 2024 ...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF TIOGA AND POTTER COUNTIES THROUGH 130 PM... Brief heavy snow showers will rapidly reduce visibility below one quarter mile and cause a quick accumulation of snow on roadways early this afternoon. Use extra caution if traveling especially along Route 6 and Route 15. The rapid changes in visibility and potentially slick roads will lead to localized hazardous travel conditions. MRS
Local storm report, Dec 3, 12:34 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1234 PM EST Tue Dec 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 2 NNW Scandia 41.94N 79.05W
12/03/2024 M10.8 Inch Warren PA Cocorahs
Cocorahs station PA-WR-4 Russell 4.7 W.
0700 AM Snow 4 NNE Rew 41.95N 78.48W
12/03/2024 M7.8 Inch McKean PA Cocorahs
Cocorahs station PA-MC-1 Eldred 5.1 W.
0752 AM Snow 1 N Russell 41.93N 79.14W
12/03/2024 M6.8 Inch Warren PA Cocorahs
Cocorahs station PA-WR-5 Russell 0.7 S.
0800 AM Snow 3 NW Lewis Run 41.90N 78.71W
12/03/2024 M5.0 Inch McKean PA CO-OP Observer
CO-OP Observer station BDFP1 Bradford 5SW.
&&Special weather statement, Dec 3, 12:59 PM EST, 1 hour 38 minutes before
Special Weather Statement National Weather Service State College PA 1259 PM EST Tue Dec 3 2024 PAZ041-042-031900- Northern Lycoming-Sullivan- 1259 PM EST Tue Dec 3 2024 ...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF LYCOMING AND SULLIVAN COUNTIES THROUGH 200 PM... Brief heavy snow showers will rapidly reduce visibility below one quarter mile and cause a quick accumulation of snow on roadways early this afternoon. Use extra caution if traveling especially along Route 220 and Route 15. The rapid changes in visibility and potentially slick roads will lead to localized hazardous travel conditions.
Special weather statement, Dec 3, 2:20 PM EST, 17 minutes before
Special Weather Statement National Weather Service State College PA 220 PM EST Tue Dec 3 2024 PAZ010>012-041-042-032100- Elk-Cameron-Northern Clinton-Northern Lycoming-Sullivan- 220 PM EST Tue Dec 3 2024 ...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF CENTRAL PENNSYLVANIA THROUGH 4 PM... Brief heavy snow showers will rapidly reduce visibility below one half mile and may cause a quick coating of snow on roadways early this afternoon. Use extra caution if traveling. The rapid changes in visibility and potentially slick roads will lead to localized hazardous travel conditions. JAB
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 10:17 PM EST | Special Weather Statement | CTP | Clearfield | 28 min |
| Dec 2, 10:23 PM EST | Special Weather Statement | CTP | Clinton | 52 min |
| Dec 3, 3:22 AM EST | Winter Storm Watch | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 25 hr |
| Dec 3, 3:38 PM EST | Special Weather Statement | CTP | Union | 67 min |
| Dec 3, 4:38 PM EST | Special Weather Statement | CTP | Schuylkill | 22 min |
| Dec 3, 4:38 PM EST | Special Weather Statement | CTP | Clinton | 52 min |
| Dec 3, 5:32 PM EST | Special Weather Statement | CTP | Clinton | 58 min |
Nearby
Wind Advisories in Pennsylvania, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.